Oklahoma, 2006

Drought in Oklahoma, July 1 to 31, 2006

July 1 to 31, 2006 · NWS OUN · 48 events in 48 counties and zones

48 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
$750,000
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:10 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 30, 9:10 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1010 PM CDT FRI JUN 30 2006

.UPDATE...
CONVECTION LATE THIS AFTERNOON AND EARLY EVENING NEAR SW PART
OF FA HAS DISSIPATED. MADE A FEW MINOR TWEAKS TO GRIDS...OTHERWISE
FORECAST LOOKS OK.

&&

.PREV DISCUSSION... (ISSUED 216 PM CDT FRI JUN 30 2006)

DISCUSSION...
A MID LEVEL DISTURBANCE MOVING SOUTH ACROSS THE AREA INTO TX THIS
AFTN HAS AIDED IN THE DEVELOPMENT OF SOME CONVECTION IN BETTER
MOISTURE REGIME SOUTH AND SOUTHWEST OF N TX ZONES. WOULD EXPECT AS
WAVE CONT TO MOVE SOUTH THIS EVENING ANY TSTM ACTIVITY WOULD ALSO
REMAIN SOUTH OF AREA... BUT WILL WATCH TRENDS CLOSELY AND MAY ADD
SOME LOW POPS IN FAR SW FOR THIS EVENING.

OTHERWISE THINGS LOOK TO REMAIN HOT AND DRY THROUGH THE UPCOMING
WEEKEND. THERE IS AN OUTSIDE CHANCE FOR MORE SIGNIFICANT MOISTURE TO
MAKE A RUN AT N TX ZONES WITH A FEW MINOR DISTURBANCES MOVING WEST
AND WEST NORTHWEST IN MORE EASTERLY MID LEVEL FLOW ON SOUTH SIDE OF
MID LEVEL RIDGE. THIS RIDGE BECOMES MORE EAST-WEST ORIENTED OVER THE
WEEKEND.

BY LATER IN THE WEEKEND SFC FRONT TAKES SHAPE TO OUR NORTH AND EVER
SO SLOWLY PUSHES SOUTH TOWARD THE AREA. THIS WILL PUT PORTIONS OF
AREA UNDER LOW LEVEL THERMAL RIDGE. COULD SEE SOME AFTN TEMPS HIT
THE CENTURY MARK... ESPECIALLY ACROSS NORTHERN OK SAT/SUN. MODELS
HAVE STAYED CONSISTENT IN BRINGING INCREASING AMOUNTS OF MOISTURE
NORTH INTO AREA INTO EARLY NEXT WEEK AND AS SFC FRONT PUSHES
SOUTH...  SHOULD SEE AT LEAST SOME CONVECTION IN CWA BY LATE MONDAY
INTO TUESDAY. BEST OPPORTUNITY AT THIS TIME APPEARS TO BE ON
WEDNESDAY AS FRONT MAKES ITS WAY SOUTH ACROSS OK INTO TX. WILL
LINGER SOME LOW POPS THROUGH THURSDAY AS MOISTURE HANGS ON ACROSS
RED RIVER AND IN CASE SFC FRONT DOES NOT MAKE IT AS FAR SOUTH AS
MODELS SUGGEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  97  70  97 /   0   0   0  10
HOBART OK         67  99  70  99 /   0   0   0  10
WICHITA FALLS TX  70  98  70  98 /  10   0   0  10
GAGE OK           70  98  68  99 /   0   0  10  10
PONCA CITY OK     70  97  70  97 /   0   0   0   0
DURANT OK         68  96  68  96 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Jun 30, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUN 30 2006

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.

DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL APPROACH THE RED RIVER VALLEY
THIS AFTERNOON...AND WITH HOT TEMPERATURES AND A WEAK CAP
PRESENT...AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT. IF STORMS
DEVELOP...HIGH CLOUD BASES MAY ALLOW GUSTY WINDS TO OCCUR.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JULY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY SOUTH WINDS WILL CREATE
A HIGH FIRE DANGER ACROSS PORTIONS OF WESTERN OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT THROUGH TUESDAY
NIGHT AS A COLD FRONT MOVES INTO THE AREA. DUE TO WEAK WINDS
ALOFT...ORGANIZED SEVERE STORMS ARE UNLIKELY. THUNDERSTORM CHANCES
DIMINISH BY THURSDAY AS THE FRONT WEAKENS OR MOVES SOUTH OF THE
AREA.

OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL CONTINUE THIS WEEKEND AS HOT TEMPERATURES...LOW
HUMIDITIES...AND GUSTY SOUTH WINDS PERSIST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY JULY 1.

JAMES/II

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Harper

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harper forecast zone
Property damage
$50,000
Crop damage
$750,000
Reported by
OFFICIAL NWS OBS.
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

The drought continued through the month of July across the area despite rainfall in some places. The drought conditions actually worsened across the area by the end of the month. At the beginning of the month the drought conditions were mainly in the severe (D2) category with parts of western Oklahoma in the extreme (D3) drought category. By the end of the month the entire area had worsened to an extreme (D3) drought. The ongoing drought conditions continued to cause problems in the agriculture community. Crops continued to be affected by the dry conditions with those crops planted in spring showing signs of problems. The state continued to be considered a disaster area due to the drought conditions. Low levels or no level of water in farm ponds and the lack of hay and damaged pasture continued to affect farmers and ranchers across the area. Farmers and ranchers continued to sell all or part of their animal herds to alleviate the problem.The dry conditions also increased the fire danger across the area. Several fires were reported with less than a few hundred acres burned per fire. Some of the fires were believed to have been started by lightning. A burn ban had also been issued for the area.The lack of water continued to cause communities to institute voluntary or mandatory water rationing programs. The recreation community has also been affected with lake levels so low boat ramps and docks were on dry land. The low lake levels had also caused some boating accidents due to debris on the lake floor being closer to the surface than usual. Low water levels along with very hot temperatures were believed to be the cause of of several fish kills across the area. One fish kill was noted at the Deep Fork River in Lincoln county. The fish were seen from north of the town of Sparks all the way to the Oklahoma county line. Large fish were seen dead. However, no frogs, crayfish or turtles were noted to be affected. Another fish kill occurred in Hughes county along the Canadian River. Several hundred carp were found dead in this area.The heat combined with drought conditions also contributed to a train derailment near Ada in Pontotoc county. Ten, mainly empty, rail cars derailed Friday July 21st at around 1530 CDT. The rail cars were believed to have been turned over due to ground separation brought on by the dry and hot conditions.

Drought, Alfalfa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Drought, Atoka

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Atoka forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Drought, Beckham

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Blaine

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Bryan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bryan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Drought, Caddo

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Canadian

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Drought, Carter

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Carter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Cleveland

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Drought, Coal

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coal forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Drought, Comanche

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Drought, Cotton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Custer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Dewey

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Ellis

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Drought, Garfield

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Garvin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Garvin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Grady

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Grady forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Drought, Grant

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Drought, Greer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Hughes

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hughes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Jackson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Jefferson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Johnston

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Johnston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Kay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Kiowa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Lincoln

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Drought, Logan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Drought, Love

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Love forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Major

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Major forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Drought, Marshall

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, McClain

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
McClain forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Drought, Murray

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Noble

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Oklahoma

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Drought, Payne

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Payne forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Drought, Pontotoc

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Drought, Pottawatomie

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Seminole

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Seminole forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Drought, Stephens

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Tillman

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Drought, Washita

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Woods

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523912, 5523913, 5523914, 5523915, 5523916, 5523917, 5523918, 5524094, 5524095, 5524096, 5524097, 5524098, 5524099, 5524100, 5524101, 5524102, 5524103, 5524104, 5524105, 5524106, 5524107, 5524108, 5524109, 5524110, 5524111, 5524112, 5524113, 5524114, 5524115, 5524116, 5524117, 5524118, 5524119, 5524120, 5524121, 5524122, 5524123, 5524124, 5524125, 5524126, and more.